…. It does. Just remember, you can be happy you don’t have my life :/
So today I went for my annual physical (for which I am two years behind schedule) during which they drew tons of blood, did an EKG, examined my prostate (my least favourite part), checked my weight, blood pressure, listened to my lungs, heart, and all that good stuff with a stethoscope, and took a chest x-ray.
Lab results take 24 to 48 hours. No news there. I did warn him that my cholesterol would probably off due to my temporary change in diet which involved lots of mushy foods like mac & cheese and mashed potatoes and other high-carbohydrate, high-fat, high-cholesterol foods. I have resumed a normal eating schedule a few days ago, but I wanted to make sure he needed everything.
Weight — doctor is happy with my new weight though not so much that I lost so much weight so quickly. I could stand to lose another five pounds, but I shouldn’t try to do it in a few days. Prostate was fine — did not enjoy the intrusion. Lungs seemed clear. Scar on lip “could be worse” as far as he could tell but he, too, said “at least your lips line up” — and they mostly do.
X-ray — damn near flawless copy of the last one and the baseline. This is good news.
EKG — doing way better than my age would indicate. So, given all this you’d think I’m healthy, right? Oh, how wrong you are.
I explained all the symptoms I’ve been having to the doctor. He listened carefully placing the stethoscope over my heart both in the front, back, and also my wrist, neck, and other places. And he heard what I was feeling. I have “aortic premature beats” and what that means is my heart is randomly beating improperly, an extra beat out of sync here and there. That’s bad. He wants me to wait two weeks before he decides what to do. Why? He doesn’t think the Celebrex I recently started taking could be affecting it because it’s simply too soon. What he does think is that the cortisone shot in my shoulder (see previous bitching) might be causing it. Apparently, a cortisone shot is a stimulant and can cause an irregular heartbeat and, after careful questioning, he pointed out that these symptoms all started after the shot. He has absolutely banned me from anything with caffeine in it for two weeks: no coffee, chocolate, soda, anything. I am also banned from all cold medications (not that I need them at the moment) because drugs like pseudoephedrine are stimulants. Please read here for a detailed explanation. He hopes he finds I am short on potassium, but I suspect not. That’s the common cause. If, in two weeks, it’s not completely gone I am going to be attached to a Holter monitor for 24 hours for further analysis. After that would be the possibility of a stress test — which right now would be a bad idea because I would fail miserably. And the second mystery is the fact he can hear it, I can feel it, their EKG shows no sign of it. That’s odd. So that’s all the news for now. I’ll report more when I have it. Just remember, “at least you have your health.”